Lips are uneven after injections. Is there anything I can do to fix this? (Photo)

Hello I have had juvuderm injections my lips are fairly even besides the top right being little thicker however I have noticed my right side is higher than the other side. The injector injected some of the product below my lips on the right side on my nasolabial fold. The uneveness really bugs me is there anything I can do to fix this?

Doctor Answers 9

You Have Some Options

Thanks for your question. I'm sorry you are unhappy with your results. Although it isn't extremely noticeable, I do see the asymmetry you are describing, but you do have options for resolving it. Swelling can persist for several days to more than a week in some individuals. If you still have the asymmetry after that point, I recommend visiting your injector again. You can either have the JUVÉDERM dissolved with an enzyme called hyaluronidase, or have your injector balance your lips with the conservative injection of more filler. As others have said, the skill and artistry of your injector is of the utmost importance. If you are not confident that this provider can achieve the look you want, do not hesitate to find another reputable, qualified injector. I hope this helps. Best wishes.


Burlington Plastic Surgeon
5.0 out of 5 stars 4 reviews

Uneven lips after Fillers

Lip injections area an art and if there seems to asymmetry you need to return to your treating physician for correction.  If they cannot correct it then I would suggest you consult a board certified dermatologist with expertise with cosmetic injections. Best, Dr. Green

Uneven Results

The best person to answer this question is you injector. However, if you've already been back to them and you are still unhappy with your results, I would advise you to see a second opinion from a board certified plastic surgeon or cosmetic dermatologist. When it comes to injectables, skill is of paramount importance. Best, Dr. Nazarian

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 51 reviews

Uneveness after lip filler

Injection of lip filler is an exacting technical issue as creating symmetry is the goal.  Uneveness early on after injection can be the result of swelling and further correction should wait.  If the swelling persists after this point further injections or dissolving of filler may be necessary to create a more symmetrical appearance.

Anil R. Shah, MD
Chicago Facial Plastic Surgeon
4.8 out of 5 stars 143 reviews

Juvederm

Hi & thank you for your question.

If you have swelling I would wait at least 2 weeks before doing anything else.If you are still unhappy with the results after 2 weeks I would recommend calling your physicain/Injector to evaluate & possibly inject additional juvederm.

Hope this helps

Filler

The best person to help you is your treating physician. I suggest you see them in person or see another board certified surgeon or physician in your area.  An in-person evaluation is needed to adequately evaluate your situation and options.

The foregoing information provided is not intended nor implied to be a substitute for professional medical advice, it is provided for educational purposes only.
You assume full responsibility for how you choose to use this information.
Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment or discontinuing an existing treatment. Talk with your healthcare provider about any questions you may have regarding a medical condition.

Asif Pirani, MD, FRCS(C)
Toronto Plastic Surgeon
5.0 out of 5 stars 35 reviews

Unevenness after filler injection

Hello Tiffaw21,

It is important to realize that after injections there is swelling.  This swelling is usually gone in 7-10 days but can take up to 2 weeks.  I would not recommend any further intervention until the swelling is gone.  At that time, if things remain uneven you have two options.  You can add filler to the less full side to even out or you can inject another material (hyaluronidase) to dissolve the filler in the area that was injected.  

I would recommend you discuss your concerns with your injector.  

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Uneven lips after injection

The beauty of hyaluronic fillers is that the treatment could be reversed  or touched up any time  However I think is wise to wait at least two weeks before doing anything. I wold use ice. Arnica.avoid hit it spicy foods. If the asymmetry persists I would ask for a follow up with your doc. 

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

It is common to get swelling after fillers into the lips. It is not normal to have irregularities or severe swelling. If you are unhappy you should speak to your physician and have the area injected with hyaluronidase, an enzyme that reverses the hyaluronic acid filler. For the next injections, consider Restylane Silk with cannula injection, this technique will limit the pain, swelling or bruising after the filler placement. It often takes up to two weeks for swelling to subside on its own. Find an expert in filler injections for your future treatments. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.